Advertisement

Gregory C. Kane, MD

CHILDREN'S HOSPITAL OF ORANGE COUNTY

19212 RED BLUFF DRIVE

TRABUCO CYN

92679-1113

Articles

Case In Point: What caused diffuse alveolar hemorrhage in a patient with gout?

October 01, 2006

Allopurinol, commonly used to treat patients with gout, has been known to cause hypersensitivity reactions. We report a case of drug-induced delayed multiorgan hypersensitivity syndrome secondary to allopurinol use. To the best of our knowledge, this is the first reported case of diffuse alveolar hemorrhage in a patient presenting with allopurinol-induced rash with eosinophilia and systemic symptoms.

Case In Point: Sarcoidosis presenting as severe congestive heart failure

September 01, 2006

The patient was a 40-year-old African American woman, with no significant past medical history, who presented to our medical center with a 4-week history of shortness of breath and lower extremity edema. The onset was progressive and initially occurred only with moderate exertion until about 2 weeks before presentation; at that time, her symptoms had worsened to the point where she experienced shortness of breath at rest. Orthopnea also developed at this time. The patient also reported intermittent palpitations, wheezing, and a dry cough of unknown duration.

Advertisement
Advertisement